Alert archive / Wisconsin / Small Craft Advisories in 2008

Small Craft Advisory 107, NWS Milwaukee, WI

December 28, 2008

NWS Milwaukee, WI issued this small craft advisory at Dec 28, 2008, 9:34 PM CST. It took effect at Dec 29, 2008, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 9:34 PM CST (03:34 UTC)
In effect from
Dec 29, 2008, 9:00 AM CST
Expired
Dec 29, 2008, 3:47 AM CST
In force
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 2:39 PM CST, 6 hours 55 minutes earlier.

Area forecast discussion, Dec 28, 2:39 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CST SUN DEC 28 2008

.SHORT TERM...
TONIGHT-
FAST MOVING TROUGH PLOWING ACROSS THE NORTHERN ROCKIES WILL RACE
ACROSS THE NORTHERN PLAINS TONIGHT. SIGNIFICANT LOW LEVEL WARM
ADVECTION ALREADY UNDERWAY AND 850 MB TEMPS FORECAST TO RISE ABOUT
7C OVERNIGHT.

TEMPERATURES WILL BE TRICKY IN THE EVENING AS SOME RADIATION
LIKELY WITH SNOW COVER AND CLEAR SKIES. OVERALL...AFTER MID
EVENING EXPECT TEMPERATURES TO SLOWLY RISE THE REST OF THE NIGHT
AND BE NEAR TO ABOVE FREEZING BY MORNING.

MONDAY-
FRONT COMES THROUGH RAPIDLY DURING THE MIDDAY HOURS. AGAIN
TEMPERATURES COULD BE TRICKY. SUNSHINE AND A WARM START MAY ALLOW
READINGS TO GET ABOVE 40 IN MANY SPOTS BY THE MIDDAY HOURS BEFORE
READINGS LEVEL OUT OR START FALLING. MOIST ADIABATIC LAPSE RATE AT
18Z FROM CONSENSUS 925 MB FORECAST OF 0C YIELDS LOWER 40S.

TUESDAY-
SERIES OF FAST MOVING SYSTEMS IN PROGRESSIVE AND NEARLY ZONAL FLOW
TO CONTINUE. IMPRESSIVE SYSTEM IN GULF OF ALASKA CURRENTLY SHOULD
MOVE FROM SOUTH DAKOTA EARLY IN THE DAY TO VICINITY OF CHICAGO BY
THE END OF THE DAY. THIS FAVORS SWATH OF SNOW ACROSS CENTRAL
WISCONSIN. SO HEAVIEST SNOW LIKELY ALONG BORDER WITH GREEN BAY
COUNTY WARNING AREA. MAY BE LITTLE IF ANY SNOW ALONG THE ILLINOIS
BORDER.

WEDNESDAY-
COLD DAY WITH POLAR HIGH COVER THE MISSISSIPPI RIVER VALLEY.
STRONGEST WINDS AND LOWEST WIND CHILLS WILL BE EARLY IN THE DAY BEFORE
HIGH STARTS TO MOVE OVERHEAD.

.LONG TERM...
THURSDAY-
DEEP BUT FAST MOVING VORTEX SHOWN TO MOVE ALONG NORTH
DAKOTA/MANITOBA BORDER WITH WARM ADVECTION SNOW AHEAD OF SYSTEM IN
WESTERN LAKES. 528DM MAGIC THICKNESS LINE ACROSS THE NORTHERN PART
OF THE COUNTY WARNING AREA...SO SOME ACCUMULATING SNOW POSSIBLE.

FRIDAY-
VORTEX CUTS ACROSS WISCONSIN WITH 1000-500 MB THICKNESS
APPROACHING 500DM AND 850 MB TEMPS AROUND -20C. TEMPERATURES
STARTING IN THE 20S LIKELY TO FALL INTO THE TEENS.

SATURDAY AND SUNDAY-
SUBTLE TIMING PROBLEMS IN CONTINUED SERIES OF FAST MOVING SYSTEMS.
KEEP THINGS DRY FOR THE MOST PART BUT MAY NEED TO ADD AND REFINE
PRECIPITATION CHANCES IN LATER PACKAGES.

&&

.AVIATION...
VFR CONDITIONS THIS PERIOD AS RIDGE SLIDES ACROSS
TONIGHT WITH NEXT LOW TRAVERSING WELL TO THE NORTH LATE TONIGHT INTO
MONDAY MORNING. SW WINDS WILL REV UP DURING THE MORNING AND THEN
SHIFT TO THE NW IN THE AFTERNOON. FOR NOW AM NOT GOING TO INTRODUCE
ANY CEILINGS BELOW ALTOCUMULUS LEVELS.

&&

.MARINE...
WINDS SLACKING OFF AS STORM SYSTEM MOVES EVEN FURTHER
AWAY. WILL LET SCA DIE OFF AT 00Z EXPIRATION TIME. NEW SCA WILL
EVENTUALLY BE NEEDED FOR TIGHTER PRESSURE GRADIENT ASSOCIATED WITH
LOW TRACKING TO OUR NORTH ON MONDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
     LMZ643>646.

&&

SHORT/LONG TERM...CRAVEN/02
AVIATION/MARINE...COLLAR/10
Hazardous weather outlook, Dec 28, 5:50 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
550 PM CST SUN DEC 28 2008

WIZ046-047-051-052-056>060-062>072-291300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
550 PM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-291300-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
550 PM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

SMALL CRAFT CONDITIONS WILL BE REACHED AT TIMES THROUGH THE PERIOD.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:47 AM CSTGale WarningMKX16 hr

Nearby

Small Craft Advisories in Wisconsin, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.